Two-dimensional Maxwell's equations with sign-changing coefficients

Publication type:
Paper in peer-reviewed journals
Applied Numerical Mathematics, vol. 79, pp. 29-41
We consider the theoretical study of time harmonic Maxwell's equations in presence of signchanging coefficients, in a two-dimensional configuration. Classically, the problems for both the Transverse Magnetic and the Transverse Electric polarizations reduce to an equivalent scalar Helmholtz type equation. Consequences of the presence of sign-changing coefficients in this scalar equation have been already studied in previous papers. We summarize here the main results. Then we focus on the alternative approach which relies on the two-dimensional vectorial formulations of the TM or TE problems, and we exhibit some unexpected effects of the sign-change of the coefficients. In the process, we provide new results on the scalar equations.
    author={Anne-Sophie Bonnet-BenDhia and Lucas Chesnel and Patrick 
           Ciarlet },
    title={Two-dimensional Maxwell's equations with sign-changing 
           coefficients },
    doi={10.1016/j.apnum.2013.04.006 },
    journal={Applied Numerical Mathematics },
    year={2014 },
    volume={79 },